MAUDE Adverse Event Report: ORTHOFIX SRL CHIMAERA HFS LAG SCREW SLIDING L85MM STERILE

ORTHOFIX SRL CHIMAERA HFS LAG SCREW SLIDING L85MM STERILE
Model Number CHIMAERA
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow up report will be submitted.General precautions from the relevant instructions for use: it is surgeon's responsibility to select optimal type, size and position of nail and screws according to the fracture pattern and patient characteristics.Improper positioning of nail and screws may result in loosening, bending, cracking, or fracture of the device or bone or both.
 
Event or Problem Description
Received information stating that a chimaera lag screw fixed did not lock into the nail.A similar screw with different length was used to complete surgery.As per reporter surgical procedure was delayed by approximately 50 minutes.The patient is reported as being in observation.
 
Additional Manufacturer Narrative
During the investigation it was confirmed that the screw returned is a chimaera hfs lag screw sliding l85mm sterile code 99-t93785 instead of a chimaera hfs lag screw fixed l85mm sterile code 99-t93685 as initially communicated.The returned sliding lag screw underwent a visual inspection and the following was noted; no marks were observed on the screw body, confirming that the screw remained centered within the nail.Dark marks were observed along the wings, suggesting potential contact with the nail's hole.All teeth at the base were found damaged.According to the relevant operative technique, ref hf1501opt, when the lag screw is locked into the nail hole, one of the teeth located at the base of the screw engages with the corresponding tooth at the base of the nail hole, creating a blocking mechanism.Therefore, only a single tooth may potentially show marking or damage under normal engagement conditions.Analysis of the device manufacturing records confirmed that the product in question was released as conforming to the applicable specifications.Additionally, a review of the complaint database did not identify other events in which all teeth were found damaged.Even though root cause could not be confirmed, based on the investigation all teeth at the base of the lag screw were damaged as a result of potential repeated impact against the nail during the attempted engagement.No evidence of a manufacturing defect was identified, and the reported failure could be considered an isolated event.
 
Event or Problem Description
Received information stating that a a chimaera lag screw fixed did not lock into the nail.A similar screw with different length was used to complete surgery.As per reporter surgical procedure was delayed by approximately 50 minutes.The patient is reported as being in observation.

Brand Name
CHIMAERA HFS LAG SCREW SLIDING L85MM STERILE
Common Device Name
CHIMAERA HFS LAG SCREW SLIDING L85MM STERILE
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
MDR Report Key23606405
Report Number9680825-2025-00049
Device Sequence Number9259331
Product Code HSB
UDI-Device Identifier18054242514732
UDI-Public18054242514732
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K161466
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCHIMAERA
Device Catalogue Number99-T93785
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale
Patient Weight52 KG